Mayo Clinic Connect
Can you have both a UTI and vaginal infection at the same time?
Liked by cehunt57
Hi @mary1234 and @safetyshield – here is some Mayo Clinic information on yeast infection that may be helpful: https://www.mayoclinic.org/diseases-conditions/yeast-infection/symptoms-causes/syc-20378999
@mary1234 – the section on Symptoms and Causes might answer some of your questions on the origin of the infection. Did you doctor have a be theory on why you may have gotten it?
@safetyshield – the Diagnosis and Treatment section may be useful for you in the part about severe or frequent yeast infections. Wondering what your doctor may have suggested as the next step since the recent infection was not suppressed?
Jump to this post
I was asking for any suppliments other than D-Mannose that could be useful to help fight UTI your answer was not helpful and off point
Hi @mary1234. You may have noticed that I moved your post to this existing thread on yeast infections. Click VIEW & REPLY in your email so that you can connect with others who have experienced this and so that you can read past posts to see what they have had to say.
@shoregal45 @caitmurdock356 @cehunt57 @seaspray @kathymurphy55 and @roberta4306 have some experience with UTI's or yeast infections and may be able to provide answers to your questions.
@mary1234 while we wait for responses, would you mind sharing the symptoms you are experiencing? You also mentioned that you have taken two pills. Were these pill sin response to the infections? Or are you meaning you have taken two antibiotics in the past?
@ethanmcconkey thank you for the mention. It makes me feel useful. My main things are diabetes, CKD and transplant. But yes I have had UTI’s and yeast infections. The only thing I can add to this conversation is my experience with the connection between UTI (or any infection) treated with antibiotics, then the onset of a yeast infection. I particularly remember this happening back in ‘97 or ‘98 after having a hysterectomy and being on antibiotics. The doc at the time had me do a soaking sit bath in as hot a water as I could tolerate with vinegar added, use an OTC vaginal cream or suppository like Monistat (sp?) and eat yogurt (now known as probiotics). Those things did help, but there’s probably newer and better treatments now. Another suggestion from when I worked as a CNA, home health aid & personal care attendant was to always use good hand washing and personal care hygiene. This was especially true for folks with catheters and ostomies of any kind. Good hydration & Vitamin C were thought to be helpful and we passed out cranberry juice daily in the nursing homes when we refreshed the bedside water and passed out snacks.
Liked by Colleen Young, Connect Director
I also take probiotics very day. No antibiotics and like I said, I had some Diflucan pills because sometimes chlorine will give me a yeast infection but over the summer I didn't use them. So I took one on Thursday and another on Saturday and still have the yeast. I am just going to get some Monistat cream and see if that works. I just would like to know why I have this infection if I didn't take antibiotics. I did just get over a viral infection and have had some stress in my life. Could this be it? If anyone knows, please help!/ Thank you. Mary1234
@mary1234, in regards to Diflucan tablets, I thought this was an anti fungal medication. A podiatrist once prescribed it for me when I had a toenail fungus. Was wondering what that would have to do with UTI’s or yeast infections, unless yeast infections are a “fungus among us”!
Yes, yeast infection is a fungus. The Diflucan tablets eventually did work. It wasn't a bad yeast infection though. I don't believe it is for a UTI. That you need an antibiotic.
They discovered that usually one pill Diflucan will do the treat for a yeast infection. Sometimes with Monistat also. Taking antibiotics always gives me a yeast infection. But this time the yeast infection came on its own and I don't know know why. I just got over a viral infection and cold and am thinking a suppressed immune system could have caused it. I don't know. But after antibiotics I also get a yeast infection and will sometimes need two Difulcan and Monistat cream. Also keep dry down there and take a probiotic and eat yogurt. That is my advice.
@safetyshield were you asking specifically about supplements to prevent or to treat urinary tract infections? To date, there is little to no clinical evidence that supplements are effective in preventing or treating UTIs.
Here are some articles with links to studies and evidence reports:
– Vitamins & Supplements Center for UTIs (WebMD) https://www.webmd.com/vitamins/condition-1639/urinary+tract+infections+(utis)
– Can Cranberry Juice Stop Your UTI? (Cleveland Clinic) https://health.clevelandclinic.org/can-cranberry-juice-stop-uti/
– Can D-Mannose Prevent a Urinary Tract Infection? (VeryWell Health) https://www.verywellhealth.com/d-mannose-for-bladder-health-89443
Has D-Mannose stopped working for you?
Liked by Kanaaz Pereira, Connect Moderator
For as long as I can remember taking cranberry juice was food for UTI. Well that solution was just shot down by my Urologist who said it is better to drink plane water. How sad now it depends on the Urologist and not science.
For quite awhile D-Mannose had prevented bacteria from sticking therefore preventing the usual symtoms of pain in the side when the infection flames up. Until a couple of weeks ago when I got a pain in my side. though the pain was not as intense as it had been. So I do think that the D-Mannose was doing something positive. Before I took the D-Mannose I was getting UTI's monthly sometimes having to go to the hospital for intravinus anti-biotics it was really frustrating. I went on this discussion group and someone recommended D-Mannose. I tried it and seemed to work. So I am asking for any referrances to what ever works in either reduces or treats UTI because I am despirate
Recently added to my ever-growing list of health issues is a propensity for extreme vaginal dryness and recurring yeast infections. A new Vulvar/Vaginal Disorders specialist instructed me to stop wearing underwear to bed, although "loose fitting pajama bottoms or boxers are acceptable." I don't quite feel comfortable going full commando at night, at least not currently/yet, so I'm wondering if anyone has any "next to naked" but not totally bare shorts/boxers suggestions that are healthier for "down there" but still comfortable for someone rather private/modest. Thanks in advance!
Hi, @peabody88 – please forgive the delay in responding to your post about vaginal dryness and recurring yeast infections, and your doctor's advice about not wearing underwear to bed. You'll note I merged your post with this discussion, "UTI and Yeast Infections," so that you could talk with other members talking about similar topics. Please meet @uncomfortable33 @caitmurdock356 @safetyshield @mpeters @mary1234 @cehunt57 and others. Hoping they may have some input on alternatives to "going full commando." @contentandwell may also have some thoughts.
Liked by JK, Volunteer Mentor, peabody88
@lisalucier @peabody88 This is sort of opposite to my problem, incontinence. I have rarely if ever had yeast infections (I say if ever because initially when I had HE episodes they thought minor yeast infections might be causing them, which of course worked out to not be true).
I have to wear underwear to bed so I can wear a pad. When I wake up in the middle of the night for a bathroom call I occasionally leak before getting there. I am undergoing pelvic floor physical therapy and I think it is finally helping a bit. I have also started taking a pill that is supposed to help — Trospium. I just started that about a week ago so I am not sure yet if it is helping.
Liked by Lisa Lucier, Connect Moderator
Good morning, @peabody88. Wondering how things are going with the dryness and the infections? Have you by chance come up with any alternatives for bedtime wear that feel comfortable to you?
I’ve had a uti since December I have been given oral and IV antibiotics and its roots cleared up and gone but with in a week after stopping the medicine the infection comes back not sure what’s going on. It’s like I’m not doing everything I need to do to get rid of it. I spent 18 days in the hospital last month. Went to my doctor Monday and it’s back after one week after taking my antibiotics. Waiting on results to find out which antibiotics to get rid of it.has anyone else have this problem and what did you do to make it get better.
Hi @casper15 and welcome to Connect. You may have noticed I moved you post to this existing thread on urinary tract infections so that you can connect with others who have experienced this.
Having this UTI hang around for so long must be frustrating. I wanted to introduce you to fellow Connect users @shoregal45 @caitmurdock356 @cehunt57 @seaspray @kathymurphy55 and @roberta4306 as they have mentioned having UTI's or something similar in the past and may be able to offer you support and suggestions.
What did your doctor say on Monday? When did they mentioned that the results will be back to decide which antibiotics to try next?
version 184.108.40.206.2Page loaded in 0.725 seconds